Advertisement

Existence of Periodic Solutions for First Order Differential Equations with Applications

  • Smita PatiEmail author
Chapter
Part of the Studies in Systems, Decision and Control book series (SSDC, volume 200)

Abstract

In this chapter, by using a fixed point theorem in cones in a Banach space, we present different sufficient conditions for the existence of at least two positive periodic solutions of first order functional differential equations. The results, presented in this chapter, are then applied to the Nicholson’s Blowflies model and the generalized Michaelis-Menton type single species growth model.

Keywords

Existence of solutions Positive solution Periodic solution Fixed point theorem Functional differential equation 

Notes

Acknowledgements

The author is thankful to the referees for their helpful suggestions and constructions in improving the chapter to the present form.

References

  1. 1.
    Agarwal, R.P., Berezansky, L., Braverman, E., Domoshnitsky, A.: Nonoscillation Theory of Functional Differential Equations with Applications. Springer, New York (2012)CrossRefGoogle Scholar
  2. 2.
    N. V. Azbelev, V. P. Maksimov and L. F. Rakhmatulina; Introduction to the Theory of Functional Differential Equations, Advanced Series in Math. Science and Engineering 3, Atlanta, GA: World Federation Publisher Company, 1995Google Scholar
  3. 3.
    Bai, D., Xu, Y.: Periodic solutions of first order functional differential equations with periodic deviations. Comp. Math. Appl. 53, 1361–1366 (2007)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Berec, L., Angulo, E., Courchamp, F.: Multiple Allee effects and population management. Trends in Ecology and Evolution 22, 185–191 (2007)CrossRefGoogle Scholar
  5. 5.
    Berezansky, L., Braverman, E., Idels, L.: Nicholson’s Blowflies differential equations revisited: Main results and open problems. Appl. Math. Model. 34, 1405–1417 (2010)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Chen, Y.: Periodic Solutions of delayed periodic Nicholson’s blowflies model. Can. Appl. Math. Quart. 11(1), 23–28 (2003)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Cheng, S.S., Zhang, G.: Existence of positive periodic solutions for nonautonomous functional differential equations. Electron. J. Differen. Eqns. 59(2001), 1–8 (2001)Google Scholar
  8. 8.
    Deimling, K.: Nonlinear Functional Analysis. Springer, Berlin (1985)CrossRefGoogle Scholar
  9. 9.
    A. Domoshnitsky, Maximum principles and nonoscillation intervals for first order Volterra functional differential equations, Dynamics of Continuous, Discrete & Impulsive Systems.A, Mathematical Analysis, 15(2008), 769–814Google Scholar
  10. 10.
    Domoshnitsky, A., Drakhlin, M.: Periodic solutions of differential equations with delay depending on solution. Nonlinear Analysis: TMA 30(5), 2665–2672 (1997)MathSciNetCrossRefGoogle Scholar
  11. 11.
    A. Domoshnitsky and M. Drakhlin; On boundary value problems for first order impulse functional differential equations, Boundary Value Problems for Functional Differential Equations, Editor J. Henderson, World Scientific, Singapore-New Jersy-London- Hong Kong, (1995), 107–117Google Scholar
  12. 12.
    Domoshnitsky, A., Drakhlin, M.: Nonoscillation of first order impulse differential equations with delay. J. Math. anal. Appl. 206, 254–269 (1997)MathSciNetCrossRefGoogle Scholar
  13. 13.
    A. Domoshnitsky, R. Hakl, and J. Šremr; Component-wise positivity of solutions to periodic boundary value problem for linear functional differential system, J. Ineq. Appl., 2010(2012):112,  https://doi.org/10.1186/1029-242X-2012-112.
  14. 14.
    Driver, R.D.: Ordinary and Delay Differential Equations. Springer, New York (1977)CrossRefGoogle Scholar
  15. 15.
    Gopalsamy, K., Trofimchuk, S.I.: Almost periodic solutions of Lasota-Wazewska type delay differential equation. J. Math. anal. Appl. 237, 106–127 (1999)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Guang, Z.S., Yong, F.Z.: Existence of two positive periodic solutions for Nicholson’s blowflies functional diffrential equations. Natural Science Journal of Xiangtan University 34(1), 11–15 (2012)Google Scholar
  17. 17.
    Gurney, W., Blythe, S., Nisbet, R.: Nicholson’s Blowflies revisited. Nature 287, 17–21 (1980)CrossRefGoogle Scholar
  18. 18.
    Gusarenko, S.A., Domoshnitsii, A.I.: Asymptotic and oscillation properties of first order linear scalar functional-differential equations. Differentsial’nye Uravneija 25(12), 2090–2103 (1989)MathSciNetGoogle Scholar
  19. 19.
    R. Hakl, A. Lomtatidze and J. \(\check{\text{S}}\)remr; Some Boundary value Problems for First Order Scalar Functional Differential Equations, FOLIA Facul. Sci. Natur. Univ. Masar. Brun., Mathematica 10, Brno: Masaryk University, 2002Google Scholar
  20. 20.
    R. Hakl, A. Lomtatidze and J. Šremr; On a boundary value problem of periodic type of first-order linear functional differential equations, Nonlinear Oscillations, 5(2002), 408–425Google Scholar
  21. 21.
    Han, F., Wang, Q.: Existence of multiple positive periodic solutions for differential equation with state-dependent delays. J. Math. anal. Appl. 324, 908–920 (2006)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Jhang, G., Zhu, D., Bi, P.: Existence of periodic solutions of a scalar functional diffrential equation via a fixed point theorem. Math. Comput. Model. 46(5–6), 718–729 (2007)Google Scholar
  23. 23.
    Jiang, D., Wei, J.: Existence of positive periodic solutions for nonautonomous deley diffrential equations,(in Chinese) Chinese Ann. Math. Ser. A 20(6), 715–720 (1999)MathSciNetGoogle Scholar
  24. 24.
    D. Jiang, J. Wei and B. Jhang; Positive periodic solutions for functional differential equations and population models, Electron. J. Differen. Eqns. 2002(71), 1–13 (2002)Google Scholar
  25. 25.
    Kent, A., Doncaster, C.P., Sluckin, T.: Consequences for depredators of rescue and Allee effects on prey. Eco. Modelling 162, 233–245 (2003)CrossRefGoogle Scholar
  26. 26.
    Kiguradze, I., Puza, B.: Boundary Value Problems for Systems of Linear Functional Differential Equations. Brno, Czech Republic, FOLIA (2002)zbMATHGoogle Scholar
  27. 27.
    Kuang, Y.: Delay Differential Equations with Applications in Population Dynamics. Academic Press, Boston (1993)zbMATHGoogle Scholar
  28. 28.
    Leggett, R.W., Williams, L.R.: Multiple positive fixed points of nonlinear operators on ordered Banach Spaces. Ind. Univ. Math. J. 28, 673–688 (1979)MathSciNetCrossRefGoogle Scholar
  29. 29.
    F. Long and M. Yang; Positive periodic solutions of delayed Nicholson’s blowflies model with a linear harvesting term, Electron. J. Qual. Theo. Diff. Eqns., No.41(2011), 1–11Google Scholar
  30. 30.
    Lu, S., Ge, W.: On the existence of positive periodic solutions for neutral functional diffrential equation with multiple deviating arguments. Acta Math. Appl. Sin. Engl. Ser. 19(4), 631–640 (2003)MathSciNetzbMATHGoogle Scholar
  31. 31.
    Lu, S., Ge, W.: Existence of positive periodic solutions for neutral population model with multiple delays. Appl. Math. Comput. 153, 885–902 (2004)MathSciNetzbMATHGoogle Scholar
  32. 32.
    Murray, J.D.: Mathematical Biology I: An Introduction. Springer, New York (1989)CrossRefGoogle Scholar
  33. 33.
    Nicholson, A.: The self adjustment of population to change. Cols. Spring Harb’s Syrup Quant. Bzol. 22, 153–173 (1957)CrossRefGoogle Scholar
  34. 34.
    Nicholson, A.: The balance of animal population. J. Animal Ecol. 2, 132–178 (1993)Google Scholar
  35. 35.
    Padhi, S., Pati, S.: Multiple periodic solutions for system of first order differential equations. Appl. Anal. 88(7), 1005–1014 (2009)MathSciNetCrossRefGoogle Scholar
  36. 36.
    S. Padhi, C. Qian and S. Srivastava;Multiple periodic solutions for a nonlinear functional differential equation with application to population dynamics, Comm. Appl. Anal., 12(3)(2008), 341–352Google Scholar
  37. 37.
    Padhi, S., Srivastava, S.: Existence of three periodic solutions for a nonlinear first order functional differential equation. J. Franklin Institute 346, 818–829 (2009)MathSciNetCrossRefGoogle Scholar
  38. 38.
    S. Padhi, S. Srivastava and J. G.Dix;Existence of three nonnegative periodic solutions for functional differential equations and applications to hematopoiesis, Panamerican Math. J., 19(1)(2009), 27–37Google Scholar
  39. 39.
    Padhi, S., Srivastava, S., Pati, S.: Positive periodic solutions for first order functional differential equations. Comm. Appl. Anal. 14(4), 447–462 (2010)MathSciNetzbMATHGoogle Scholar
  40. 40.
    S. Padhi, J. R. Graef and P.D.N. Srinivasu; Periodic Solutions of First Order Functional Differential Equations in Population Dynamics, Springer India, 2014Google Scholar
  41. 41.
    Pati, S.: Contributions to the Qualitative Study of Periodic Solutions of Differential Equations and Difference Equations in Population Dynamics. Birla Institute of Technology, Mesra, India (2014). PhD. ThesisGoogle Scholar
  42. 42.
    S. Pati, S. Padhi and S. Vijayalakshmi; Dynamics of periodic Nicholson’s Blowflies model with delay and harvesting, Functional Differential Equations, 24(2017), (1-2), 45–55Google Scholar
  43. 43.
    Royden, H.L.: Real Analysis. Prentice Hall of India Pvt. Limited, New Delhi (1995)zbMATHGoogle Scholar
  44. 44.
    Stephens, P.A., Sutherland, W.J.: Consequences of the Allee effect for behavior, ecology and conservation. Trends in Ecology and Evolution 14, 401–405 (1999)CrossRefGoogle Scholar
  45. 45.
    Wan, A., Jiang, D.: Existence of positive periodic solutions for functional differential equations. Kyushu J. Math. 56, 193–202 (2002)MathSciNetCrossRefGoogle Scholar
  46. 46.
    Wan, A., Jiang, D., Xu, X.: A new existence theory for positive periodic solutions to functional differential equations. Comput. Math. Appl. 47, 1257–1262 (2004)MathSciNetCrossRefGoogle Scholar
  47. 47.
    Wang, H.: Positive periodic solutions of functional differential equations. J. Diff. Eqns. 202, 354–366 (2004)MathSciNetCrossRefGoogle Scholar
  48. 48.
    Wang, G., Liang, X., Wang, F.: The competitive dynamics of populations subject to an Allee effect. Ecol. Modelling 124, 183–192 (1999)CrossRefGoogle Scholar
  49. 49.
    Wu, Y.: Existence of positive periodic solutions for a functional diffrential equation with a parameter. Nonl. Anal. 68(7), 1954–1962 (2008)CrossRefGoogle Scholar
  50. 50.
    Ye, D., Fan, M., Wang, H.: Periodic solutions for scalar functional differential equations. Nonlinear Analysis: TMA 62(7), 1157–1181 (2005)MathSciNetCrossRefGoogle Scholar
  51. 51.
    Zhang, W., Zhu, D., Bi, P.: Existence of periodic solutions of a scalar functional differential equations via a fixed point theorem. Math. Comp. Model. 46, 718–729 (2007)MathSciNetCrossRefGoogle Scholar
  52. 52.
    Zhao, W., Zhu, C., Zhu, H.: On positive periodic solution for the delay Nicholson’s blowflies model with a harvesting term. Appl. Math. Model. 36, 3335–3340 (2012)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of Mathematics, Amity School of Engineering and TechnologyAmity University JharkhandRanchiIndia

Personalised recommendations